Drug interactions between amiodarone and dofetilide
Interactions between your drugs
Applies to: amiodarone and dofetilide
Using dofetilide together with amiodarone can increase the risk of an irregular heart rhythm that may be serious and potentially life-threatening. You may be more susceptible if you have a heart condition called congenital long QT syndrome, other cardiac diseases, conduction abnormalities, or electrolyte disturbances (for example, magnesium or potassium loss due to severe or prolonged diarrhea or vomiting). Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications. In addition, you should let your doctor know if you experience signs of electrolyte disturbance such as weakness, tiredness, drowsiness, confusion, muscle pain, cramps, dizziness, nausea, or vomiting. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: amiodarone
Amiodarone may be taken with or without food but should be taken at the same way each time. You should avoid consuming grapefruits and grapefruit juice while taking amiodarone. Do not increase or decrease the amount of grapefruit products in your diet without first talking to your doctor. Grapefruit can raise the levels of amiodarone in your body and lead to dangerous side effects. This can affect the rhythm of your heart. Call your doctor if you have symptoms of irregular heartbeat, chest tightness, blurred vision or nausea.
Applies to: dofetilide
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'antiarrhythmics' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'antiarrhythmics' category:
Group III antiarrhythmics
The recommended maximum number of medicines in the 'group III antiarrhythmics' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'group III antiarrhythmics' category:
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No interaction information available.|
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.